Titrating my dose - Escitalopram/Lexa... - Anxiety and Depre...

Anxiety and Depression Support
43,879 members45,613 posts

Titrating my dose - Escitalopram/Lexapro

Hidden
Hidden

Hi all

I’ve been on escitalopram for 7 months at 10 mg. I’m doing good and its done its job in terms of my GAD. One thing it has done has made me is a bit lacking in enthusiasm for doing much. I have enjoyed not being super stressed but am now wondering if I’d feel more motivated if I upped my dosage to 15 mg. would this likely give me more or less oomph?! Also my libido is on the low side so would increasing make it worse? Thanks 😊

5 Replies
oldestnewest

Regarding the libido, it’s hard to say as not everyone gets the same side effects. I have been on 10mg Escitalopram for 4 years and it hasn’t affected my sex drive at all. Has being on it for the past 7 months affected yours? If it hasn’t, I doubt increasing it would.

Regarding the enthusiasm, I know what you mean. One of the most common side effects of Escitalopram is that it kinda makes you tired or just...I dunno, “meh”. Coincidentally, I’ve just decided to increase my dose to 15mg 2 days ago. Will be monitoring my progress (my key concern is that it would make me feel more tired) and may update here if you’re keen.

In my opinion, if you’re open to trying and the lack of motivation is bothering you, I’d say go for the increment. You never know until you try. If it does give you less “oomph” you can always decrease it again, or perhaps consider adding another medication that would give you more energy.

Hidden
Hidden
in reply to poppies0124

Thank you! It did reduce my libido initially but not totally and has improved. You explain the lack of enthusiasm well. I would be very interested so see how you get on with the increase. I would love it if you updated here and I shall follow you with interest. Has your weight increased/decreased at all? I fear I may have put on a few pounds but that could also be due to lots of holidays! Best of luck 😊

poppies0124
poppies0124
in reply to Hidden

Will definitely update! Day 4 of increment, so far so good.

To be honest the weight gain part is a bit iffy..cuz for the first few months after I started on Lexapro, I didn’t notice any weight gain.

Subsequently after, I started working full time (i.e leading a normal routine and not sleeping and not eating) and eating much more..so I did put on weight. Until today I still can’t be sure if my weight gain was caused by Lexapro or simply due to my lifestyle change.

Hidden
Hidden

I took Escitalopram for 3 years. I will start by saying that starting it was life-changing, and I will never discourage anyone from taking it.

That being said, during those three years I changed my dose multiple times (always working with general practitioners or psychiatrists), and ultimately never got past the "meh" feeling. That state of being was certainly preferable to the intense bouts of anger, sadness, and suicidal thoughts, and I used those 3 years to work with a marriage therapist and an individual therapist, and to read and study more about wellness.

To attempt to improve motivation, I tried three doses of Escitalopram (5 mg, 10 mg, and 20 mg) various times each, as well as tried adding Wellbutrin (made me super fatigued), then switching to Citalopram (barely different, but slightly worse for me), then Prozac (hated it).

I definitely had a decrease in libido, but that never bothered me.

In the end I would say that Escitalopram alone, regardless of your dose, may never give you the "oomph" you're after. I would suggest that you treat it as a valuable tool that brings stability to your life, and then use that stability to improve your overall health: good physical (exercise) routines, good nutrition habits, and especially good sleeping habits. On sleep, there is a body of research to support that not only does Depression cause increased REM sleep, but that increased REM sleep causes Depression, as it is not restful sleep. SSRIs almost always inhibit REM sleep, which I believe was the primary benefit of Escitalopram for me, and I now practice other ways to reduce stress during the day in order to sleep calmer.

Hidden
Hidden
in reply to Hidden

Thanks for this. I’m also thinking it’s the change of weather that’s making a difference. I don’t at all regret taking it to get my GAD under control.

You may also like...